Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    I don't know what to do?
    avatar
    An_202960 posted:
    I just moved to Virginia and I am a disabled veteran going thru the V.A. for the past 20 yrs and it seems no matter where I go they just throw drugs at me and say see ya in three months. I have delt with depression all this time and it is hard to stay on the straight and narrow. I can't afoard to go to a civilian psyc. so I fell stuck and don't know what to do.
    Was this Helpful?
    7 of 16 found this helpful
    Reply
     
    avatar
    miserable_sob responded:
    Although I'm no vet, I understand how you feel with the drug situation. It actually just makes life even more depressing when they think these Happy Pills are going to improve your life. All they ever did for me was make me feel weird in a not so good kind of way.
     
    avatar
    seajoy33 replied to miserable_sob's response:
    I agree, I've been on antidepressants and antipsychotics for 14yrs now. The horrible side effects far outweigh the benefits. For the last 3 days I've been crying and contemplating suicide and my psychiatrist says I have to stay on these wretched things for the rest of my life. It can't get much worse.
     
    avatar
    susiemargaret responded:
    hello, A181 --

    we have a list of resources for finding free and low-cost medical care, including counseling, at http://forums.webmd.com/3/depression-exchange/forum/6522?@guest . this might get you started in finding some affordable psych help outside the VA system.

    you may have to begin with an entry-level primary-care dr, but then you can ask for a referral to a mental health professional.

    don't try to tackle all of these references at once. start with one or two, see what they say, then try one or two more.

    i hope this helps.

    -- susie margaret
    what good is gold, or silver too, if your heart's not good and true -- hank williams, sr.


    Helpful Tips

    Sexual Problems from Meds..What to do!Expert
    Serotonin type antidepressants can cause 5-30% of the time- sexual problems such as no orgasm, impotence, no libido. Consider that ... More
    Was this Helpful?
    30 of 41 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.